MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE; STIMULATOR, NERVE
Model Number 8229306
Medical Device Problem Codes Device Damaged Prior to Use (2284); Unintended Deflation (4061)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis of the device found that visually, there was no significant carton damage.The pouch was opened from 3 sides out of 4.The tray and red/white electrode were missing from the pouch, and only endotracheal tube and green electrode were returned.There was a biological contamination on the tube.Both blue leads (positive and negative) were damaged (bent) near the cuff balloon.Electrically, the resistance of each lead shall be between 1.7 and 3.7 ohms and actual measurements were red 3.5 ohms, red (with clear tube) 3.6 ohms, blue 3.4 ohms and blue (with clear tube) 3.5 ohms which showed all leads being within specification.For further analysis used syringe to inflate/deflate 20cc of air into cuff balloon without any issues.Functionally, there was no intermittent behavior while manipulating connections.In the returned condition, there was an out of specification condition that was related to the complaint (due to physical damage).This regulatory report is being submitted due to retrospective review through capa 624392.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that while trying to intubate the endotracheal tube into the patient, it was found that the cuff leaked air.The packaging was damaged while unboxing the product, and the blue lead was also found damaged.Another emg tube had a lead damage.There was no known patient impact associated with this event.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key21445110
Report Number1045254-2025-00555
Device Sequence Number12552429
Product Code ETN
UDI-Device Identifier00643169789524
UDI-Public00643169789524
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K925640
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2023
Device Model Number8229306
Device Catalogue Number8229306
Device Lot Number0218353877
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2022
Initial Report FDA Received Date02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown